Vermont, 2009

Strong Wind and Winter Weather in Vermont, November 27 to 28, 2009

November 27 to 28, 2009 · NWS BTV · 22 events in 16 counties and zones

A strong area of low pressure moved from Cape Cod into the Gulf of Maine on November 27th and 28th. Meanwhile, a cold upper atmospheric low moved across New England which delivered cold air aloft to the region.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A strong area of low pressure moved from Cape Cod into the Gulf of Maine on November 27th and 28th. Meanwhile, a cold upper atmospheric low moved across New England which delivered cold air aloft to the region. The combination accounted for a substantial elevated terrain snow event across Vermont as well as strong gusty winds with the arrival of colder air.

Snowfall across elevations mainly above 1000-1500 feet along and east of the spine of the Green Mountains in Vermont on the night of the 27th into the morning of the 28th ranged from 3 to 7 inches with localized higher amounts in elevations above 2000 feet. Some specific snowfall totals include; 8 inches in Jay (Orleans county) and Walden (Caledonia county), 6 inches in Canaan (Essex county) and Barton (Orleans county), 4 inches in Mendon (Rutland county), Weston (Windsor county), Danville and Sutton (Caledonia county).

In addition, brisk to strong wind gusts in excess of 40 mph ushered in colder air during the early morning hours of the 28th and caused scattered power outages that affected nearly 8000 people. Some observed wind gusts included; 52 mph in Stowe (Lamoille county), 48 mph in Waltham (Addison county) and South Burlington (Chittenden county), 45 mph in Mount Holly (Rutland county) and Springfield (Windsor county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Nov 27, 6:52 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Nov 27, 6:52 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
652 PM EST FRI NOV 27 2009

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES INTO THE GULF
OF MAINE THIS EVENING AND THEN INTO EASTERN CANADA SATURDAY. THIS
STORM WILL BRING RAIN...HIGH ELEVATION SNOW...AND WIND TO THE
NORTH COUNTRY...WITH PRECIPITATION TAPERING OFF DURING THE DAY ON
SATURDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING A BREAK IN THE
ACTION ON SUNDAY WITH FAIR WEATHER EXPECTED. ANOTHER FRONTAL
SYSTEM WILL BRING MORE SNOW AND RAIN SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 350 PM EST FRIDAY...HAVE CONTD WITH WINTER WEATHER ADVISORY
FOR 3-7 OF WET SNOW TONIGHT INTO SATURDAY MORNING FOR ADIRONDACKS
AND GREEN MTNS EASTWARD...MAINLY ABOVE 1000 FT...WITH BULK OF
ACCUMULATION EXPECTED TO OCCUR TONIGHT.

983 MB SFC LOW LOCATED JUST EAST OF CAPE COD THIS AFTERNOON WILL
CONTINUE TO DEEPEN AS IT LIFTS NORTH INTO GULF OF MAINE THIS
EVENING. RADAR AND SFC OBS INDICATE WDSPRD PCPN ACRS
VERMONT...WITH LESS COVERAGE OVER NRN NY. EXPECT COVERAGE TO
CONTINUE TO INCR THRU THIS EVENING AS NEGATIVELY TILTED UPPER
TROUGH OVER THE NORTHEAST DEEPENS FURTHER WITH CONTD INFLUX OF
STRONG SHRTWV ENERGY. PTYPE ALL RAIN IN THE VLYS SO FAR...BUT SOME
SNOW MIXED IN OVER HIR TRRN...MAINLY ABOVE 1500 FT.

THE SNOW LEVEL WILL CONTINUE TO LOWER TONIGHT AS PCPN
CONTINUES...WITH SOME MDT TO PERHAPS HVY PCPN PSBL FOR A TIME THIS
EVENING WHEN MAX UVM OCCURS. BOUNDARY LAYER TEMPS STILL LOOK TOO
MILD TO SUPPORT MUCH SNOW IN THE VALLEYS...BUT THERE IS POTENTIAL
FOR SOME COLD AIR TO MIX DOWN ALLOWING FOR A MIX OR BRF CHANGEOVER
EVEN AT THE LOWEST ELEVATIONS WHEN PCPN IS HEAVIEST. HAVE GONE
WITH BLEND OF MODELS FOR QPF...WHICH RESULTS IN WDSPRD .5 TO 1.5
INCHES...WITH SOME LOCALLY HIR TOTALS OVER ERN VT AND LESS IN ST
LWR VLY. PCPN WILL GRADUALLY BECOME MORE DRIVEN BY OROGRPAHICS
OVRNGHT WITH INCRG NW FLOW AT ALL LEVELS. THE RESULT WILL BE THAT
HEAVIEST PCPN LATER TONIGHT INTO EARLY SATURDAY WILL OVER HIR
TRRN OF NRN VT. MIN TEMPS TONIGHT IN THE LOWER 30S OVER HIR TRRN
ZONES...BUT MID TO UPPER 30S IN THE VLYS RESULTING IN RAIN OR
VERY WET SNOW. SNOW LIQUID RATIOS PROBABLY 5 OR AT MOST 10:1 FOR
WET SNOW GENERALLY GIVE 3 TO 7 INCHES OF SNOW OVER THE HIR
TRRN...WITH HIR AMOUNTS OVER THE SUMMITS WHERE RATIOS AND QPF WILL
BE GREATER.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 350 PM EST FRIDAY...SNOW/RAIN EXPECTED TO GRADUALLY
DIMINISH IN COVERAGE SATURDAY...BEING MORE CONFINED TO HIR TRRN.
ANY LINGERING SNOW SHWRS COME TO AN END SATURDAY NITE AND GRADIENT
SLACKENS AS LOW PULLS FURTHER AWAY THRU ERN CANADA...AND WEAK
RIDGING DEVELOPS BY SUNDAY MORNING. RAINFALL AMOUNTS TONIGHT INTO
SATURDAY MORNING WILL RESULT IN MODERATE TO POSSIBLY SIGNIFICANT
RISES ON MANY RIVERS...BUT NO FLOODING EXPECTED. AS FOR THE
WINDS...THE STRONG N-NW WNDS WHICH DEVELOP THIS EVENING WILL
CONTINUE DURING SATURDAY. DONT EXPECT THAT WE WILL MIX ALL THE 50
KT 850MB WINDS DOWN TO THE SURFACE...BUT EXPECT WIND GUSTS TO 40
MPH.

A RATHER TRANQUIL DAY ON SUNDAY WITH WEAK RIDGING. EXPECT DRY
CONDITIONS WITH TEMPS A BIT ABOVE SEASONAL NORMS. NEXT FRONTAL
SYSTEM APRCHS SUNDAY NIGHT. EXPECT INCRG CLDS WITH SNOW/RAIN SHWRS
LIKELY...MAINLY AFTER MIDNIGHT. ANY SNOW ACCUMULATIONS SHUD BE
LIGHT...AS QPF THRU 12Z MONDAY EXPECTED TO BE LESS THAN A QUARTER
INCH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 210 PM EST FRIDAY...SHOWERS WILL CONTINUE ON MONDAY AS LOW
PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE SAINT LAWRENCE
VALLEY...AND SHOULD BE ENDING BY LATE AFTERNOON. SOME WRAP AROUND
SNOW SHOWERS IN THE HIGHER TERRAIN IS EXPECTED MONDAY NIGHT.
UPPER LEVEL TROF WILL CROSS THE REGION MONDAY NIGHT. THEN AN
UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL BUILD OVER THE
EASTERN CONUS FOR TUESDAY AND TUESDAY NIGHT. A LOW PRESSURE
SYSTEM WILL PASS TO OUR NORTH ON WEDNESDAY...AND UPPER LEVEL TROF
WITH EMBEDDED SHORT WAVE WILL CROSS THE NORTH COUNTRY BRINGING
ANOTHER CHANCE FOR SHOWERS...ESPECIALLY ACROSS OUR NORTHERN
ZONES. ANOTHER LOW PRESSURE SYSTEM MAY FORM OFF THE CAROLINA
COAST ON THURSDAY...TRACKING NORTHEAST ALONG THE EAST COATS.
STILL LOTS OF UNCERTAINTY IN THE FORECAST BEYOND DAY 5.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 00Z SUNDAY...A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE
OVER THE GULF OF MAINE TONIGHT WILL CONTINUE TO BRING ABUNDANT
CLOUDS AND PRECIPITATION TO THE AREA. LOW LEVEL WIND SHEAR WILL
EXIST THROUGH 12Z AS WELL WITH NORTH TO NORTHWEST WINDS AT 40
KNOTS AROUND 2000 FEET. EXPECT CEILINGS TO RANGE FROM LIFR TO MVFR
ACROSS THE AREA THROUGH 12Z WITH RAIN AT THE LOWER ELEVATIONS AND
SNOW ABOVE 1500 FEET PRODUCING MVFR VISIBILITIES THROUGH 12Z.
AFTER 12Z...PRECIPITATION WILL BEGIN TO DECREASE IN AREAL COVERAGE
WITH PRECIPITATION ENDING AROUND MIDDAY SATURDAY. VISIBILITIES
WILL BE IN THE VFR CATEGORY FROM 12Z THROUGH THE END OF THE
PERIOD. STILL LOOKING AT MVFR CEILINGS DURING THIS TIME FRAME AT
MOST LOCATIONS. WHILE LOW LEVEL WIND SHEAR WILL COME TO AN
END...GUSTY SURFACE WINDS ARE EXPECTED WITH GUSTS IN THE 25 TO 35
KNOT RANGE FROM THE NORTH AND NORTHWEST.

OUTLOOK 00Z SUNDAY THROUGH WEDNESDAY...SATURDAY NIGHT...GUSTY NORTHWEST
WINDS BEGIN TO WEAKEN. SUNDAY...MAINLY VFR...AS A WEAK RIDGE OF HIGH
PRESSURE BUILDS INTO THE REGION. SUNDAY NIGHT...MVFR/IFR
CONDITIONS IN LIGHT SNOW TO DEVELOP ACROSS THE REGION.
MONDAY...MVFR/IFR IN RAIN AND SNOW SHOWERS...AS A COLD FRONT MOVES
INTO THE REGION. TUESDAY...MVFR/IFR IN LIGHT SNOW POSSIBLE AS A
WARM FRONT APPROACHES THE REGION. WEDNESDAY...MVFR IN LIGHT SNOW
SHOWERS ACROSS THE NORTHERN AREAS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR VTZ003-
     004-006>008-010-012-016>019.
NY...WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR
     NYZ029>031-034.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...NEILES
AVIATION...EVENSON/NEILES
Hazardous weather outlook, Nov 27, 4:35 PM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EST FRI NOV 27 2009

NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-282145-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
435 PM EST FRI NOV 27 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

NYZ026>028-035-087-VTZ001-002-005-009-011-282145-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
435 PM EST FRI NOV 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN WILL EVENTUALLY
MIX WITH OR CHANGE TO SNOW OVER THE CHAMPLAIN AND SAINT LAWRENCE
VALLEYS DURING THE OVERNIGHT HOURS. SOME LIGHT ACCUMULATIONS ON
GRASSY SURFACES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 27, 5:00 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EST FRI NOV 27 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-280000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
500 PM EST FRI NOV 27 2009

...TRAVEL CONDITIONS TO BECOME MORE DIFFICULT WITH TIME...

WIDESPREAD PRECIPITATION CONTINUES ACROSS MUCH OF THE NORTH
COUNTRY LATE THIS AFTERNOON. THE BULK OF THE PRECIPITATION WAS
OCCURRING FROM THE NORTHERN ADIRONDACKS EASTWARD ACROSS THE
CHAMPLAIN VALLEY AND REMAINDER OF VERMONT. SPOTTER REPORTS AND WEB
CAMS SUGGEST THE SNOW LEVEL HAS LOWERED TO AROUND 1500 FEET ACROSS
NORTHERN NEW YORK AND VERMONT. IN VERMONT SPOTTERS IN MARSHFIELD
AND BARTON HAVE REPORTED A CHANGEOVER TO SNOW AND LIGHT SNOW IS
BEING OBSERVED OVER THE NORTHERN ADIRONDACKS OF NEW YORK. OVER THE
REMAINDER OF THE NORTH COUNTRY...RAIN WAS FALLING BELOW 1500 FEET.

THROUGH 700 PM...EXPECT SNOW TO CONTINUE ABOVE 1500 FEET WITH ANY
ACCUMULATIONS AROUND AN INCH. BELOW 1500 FEET...RAIN WILL FALL.
NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE ACROSS THE
AREA WITH GUSTS IN THE 30 TO 40 MPH RANGE. TRAVEL CONDITIONS WILL
CONTINUE TO BECOME MORE DIFFICULT AS THE NIGHT WEARS ON ACROSS THE
NORTH COUNTRY.

EVENSON
Special weather statement, Nov 27, 7:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
707 PM EST FRI NOV 27 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-280200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
707 PM EST FRI NOV 27 2009

...DIFFICULT TRAVEL OVER THE HIGHER ELEVATIONS OF THE NORTH COUNTRY...

SNOW LEVELS WILL CONTINUE TO LOWER THROUGH MIDNIGHT TONIGHT ACROSS
THE NORTH COUNTRY. THE SNOW LEVEL THIS EVENING IS AROUND 1500 FEET
AND WILL BE LOWERING TO AROUND 1000 FEET BY MIDNIGHT. THUS EXPECT
SNOW TO BECOME MORE PREVALENT AS THE NIGHT WEARS ON ABOVE 1000
FEET...WITH 1 TO 3 INCHES OF SNOW EXPECTED BY MIDNIGHT. THE SNOW
IS EXPECTED TO ACCUMULATE MORE ON GRASSY SURFACES RATHER THAN
ROADWAYS...BUT NEVERTHELESS SNOW WILL ACCUMULATE ON ROADWAYS AND
MAKE TRAVEL INCREASINGLY DIFFICULT AS THE NIGHT WEARS ON. RAIN IS
EXPECTED BELOW 1000 FEET ACROSS THE NORTH COUNTRY THROUGH
MIDNIGHT.

PERSONS TRAVELING TONIGHT THROUGH NORTHERN NEW YORK AND VERMONT
AT ELEVATIONS ABOVE 1000 FEET SHOULD PREPARE FOR SNOW COVERED
ROADWAYS AND SLIPPERY TRAVEL CONDITIONS.

EVENSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 strong wind, 6 winter weather. Local standard time, as filed.

Winter Weather, Caledonia

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Caledonia forecast zone
Property damage
$4,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Winter Weather, Essex

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Essex forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Winter Weather, Orange

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Orange forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Winter Weather, Orleans

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Orleans forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Winter Weather, Eastern Rutland

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Eastern Rutland forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Winter Weather, Windsor

When
November 27, 9:00 PM EST to November 28, 6:00 AM EST
Where
Windsor forecast zone
Property damage
$2,000
Reported by
COOP Observer

Strong Wind, Caledonia

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Caledonia forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Strong Wind, Eastern Addison

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Eastern Addison forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Strong Wind, Eastern Chittenden

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Eastern Chittenden forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Strong Wind, Eastern Franklin

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Eastern Franklin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Strong Wind, Eastern Rutland

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Eastern Rutland forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Strong Wind, Essex

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Essex forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Strong Wind, Grand Isle

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Grand Isle forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Strong Wind, Lamoille

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Lamoille forecast zone
Measured
44 kt (51 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Strong Wind, Orange

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Orange forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Strong Wind, Orleans

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Orleans forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Strong Wind, Western Addison

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Western Addison forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Strong Wind, Western Chittenden

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Western Chittenden forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Strong Wind, Washington

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Washington forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Strong Wind, Western Franklin

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Western Franklin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Strong Wind, Western Rutland

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Western Rutland forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Strong Wind, Windsor

When
November 28, 3:00 AM EST to 6:00 AM EST
Where
Windsor forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2009Every state in 2009This day in weather historyWarnings in Vermont, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201109, 201110, 201111, 201112, 201113, 201114, 201116, 201117, 201118, 201120, 201121, 201122, 201123, 201124, 201125, 201126, 201128, 201130, 201131, 201132, 201133, 201134.